Alert archive / Ohio / Flash Flood Warnings in 1999

Flash Flood Warning 5, NWS Cleveland, OH

July 6, 1999Cuyahoga County, Lorain County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jul 6, 1999, 5:16 PM EDT for Cuyahoga County, Lorain County, Ohio. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 1999, 5:16 PM EDT (21:16 UTC)
Expired
Jul 6, 1999, 7:15 PM EDT
In force
119 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Cuyahoga County, OH, Lorain County, OH

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 1999-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 1999-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
936 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
789 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 062120
FFWCLE
OHC035-093-062315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EDT TUE JUL 6 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CUYAHOGA COUNTY IN NORTHEASTERN OHIO
  LORAIN COUNTY IN NORTHEASTERN OHIO

* UNTIL 715 PM EDT

* AT 515 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  A
  LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED
  OVER LORAIN AND CUYAHOGA COUNTIES. THIS LINE WAS MOVING SOUTHEAST AT
  30 MILES PER HOUR.

* EXCESSIVE RAINFALL AT THE RATE OF ONE TO TWO INCHES WILL PRODUCE
  FLOODING ACROSS ALONG SMALL STREAMS AND IN URBAN AREAS THROUGH 715
  PM EDT.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

ACR

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD
$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:12 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 6, 3:12 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
312 PM EDT TUE JUL 6 1999

SEVERE WEATHER HAS BECOME QUITE ACTIVE OVER THE LAST HOUR AS
CONVECTION HAS FIRED ALONG A POST FRONTAL TROUGH WHERE CONVERGENCE
HAS INCREASED SIGNIFICANTLY.  STRONGEST LI WERE DEPICTED FOR THIS
AFTERNOON ACROSS THE AREA WHERE CONVECTION HAS DEVELOPED.

STRONG TO SVR CONVECTION WILL CONTINUE THROUGH THE AFTERNOON AND
EARLY EVENING HOURS.  SVR WX WATCH HAS BEEN ISSUED FOR A LARGE
PORTION OF NORTHERN OHIO UNTIL 8 PM THIS EVENING.

ONCE TROUGH SWINGS THROUGH THIS EVENING...CLEARING SKIES WILL MOVE
INTO THE REGION AND SET UP FOR A PLEASANT OVERNIGHT PERIOD. SFC HIGH
PRESSURE WILL BUILD INTO THE REGION.  FLOW WILL BE BRIEFLY FROM THE
NW AND THEN SHIFT AROUND TO THE WEST AND ORIGINATE FM THE CENTRAL
U.S.  THIS LEADS ME TO BELIEVE THAT AIRMASS FOLLOWING THE FRONT WILL
HAVE MODIFIED CONSIDERABLY.  WILL STAY FAIRLY CLOSE TO GUIDANCE
TEMPS FOR TOMORROW.

HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH THURSDAY UNTIL
ANOTHER WARM FRONT APPROACHES THE AREA. PARTLY SUNNY SHOULD COVER IT
FOR THURSDAY WITH A CHANCE OF THUNDERSTORMS EXPECTED TO THURSDAY
NIGHT INTO FRIDAY.

TEMPERATURES WILL BE CLOSE TO GUIDANCE THROUGH THE REST OF THE
PERIOD.

WRK ZONES WILL BE OUT SHORTLY.

.CLE...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF CWA EXCEPT
WILLIAMS...FULTON...AND LUCAS COUNTIES IN OHIO AND CRAWFORD AND ERIE
COUNTIES OF PA UNTIL 8 PM.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:35 PM EDTSevere Thunderstorm WarningCLEErie65 min
Jul 6, 2:40 PM EDTSevere Thunderstorm WarningCLELorain65 min
Jul 6, 2:57 PM EDTSevere Thunderstorm WarningCLEHuron, Seneca63 min
Jul 6, 2:57 PM EDTSevere Thunderstorm WarningCLEHancock63 min
Jul 6, 3:11 PM EDTSevere Thunderstorm WarningCLECuyahoga64 min
Jul 6, 3:20 PM EDTSevere Thunderstorm WarningCLEGeauga65 min
Jul 6, 3:21 PM EDTSevere Thunderstorm WarningCLEStark64 min
Jul 6, 3:40 PM EDTSevere Thunderstorm WarningCLEMedina, Summit60 min
Jul 6, 3:40 PM EDTSevere Thunderstorm WarningCLEPortage60 min
Jul 6, 4:03 PM EDTSevere Thunderstorm WarningCLEHuron47 min
Jul 6, 4:07 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull63 min
Jul 6, 4:16 PM EDTSevere Thunderstorm WarningCLEAshland, Richland, Wayne64 min

Nearby

Flash Flood Warnings in Ohio, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.